Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 30, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 31, 2013, 6:53 PM EST for Forsyth County, Fulton County, Georgia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 6:53 PM EST (23:53 UTC)
- Expired
- Feb 1, 2013, 6:13 AM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.35 ft at Feb 1, 2013, 1:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
979 WGUS42 KFFC 312353 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EST THU JAN 31 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-121-011330- /O.NEW.KFFC.FL.W.0030.130131T2353Z-130201T1330Z/ /APHG1.1.ER.130131T2303Z.130201T0000Z.130201T0730Z.NO/ 653 PM EST THU JAN 31 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA * FROM THIS EVENING UNTIL FRIDAY MORNING. * AT 6PM THURSDAY THE STAGE WAS 7.1 FEET...AND SLOWLY RISING TO NEARLY STEADY. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL REMAIN NEARLY STEADY AROUND 7.1 FEET THROUGH TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 7 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK FROM CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD AS WELL. $$
2 follow-up statements
534 WGUS82 KFFC 010203 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 PM EST THU JAN 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-011603- /O.EXT.KFFC.FL.W.0030.000000T0000Z-130201T1942Z/ /APHG1.1.ER.130131T2303Z.130201T0600Z.130201T1342Z.NO/ 903 PM EST THU JAN 31 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL FRIDAY AFTERNOON. * AT 8PM THURSDAY THE STAGE WAS 7.2 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE SLOWLY RISING...REACHING NEAR 7.3 FEET AFTER MIDNIGHT FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDDAY FRIDAY. * AT 7 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING OF WOODLANDS AND FIELDS BEGINS ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY AND ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA WITH SOME PORTIONS CLOSED DUE TO AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD AS WELL. $$
301 WGUS82 KFFC 011113 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EST FRI FEB 1 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-011143- /O.CAN.KFFC.FL.W.0030.000000T0000Z-130201T1942Z/ /APHG1.1.ER.130131T2303Z.130201T0515Z.130201T0925Z.NO/ 613 AM EST FRI FEB 1 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA * AT 5AM FRIDAY THE STAGE WAS 6.6 FEET...AND FALLING. * FLOOD STAGE IS 7.0 FEET. * AT 7.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 6:38 PM EST, 15 minutes earlier.
Area forecast discussion, Jan 31, 6:38 PM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EST THU JAN 31 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... /ISSUED AT 258 PM EST THU JAN 31 2013/ WEAK FRONT WILL SAG INTO NORTH GEORGIA TONIGHT AND THIS IS THE MAIN FOCUS OF THE SHORT TERM. THE NAM...SREF..GFS AND ECMWF ARE ALL IN AGREEMENT WITH BRINGING PRECIP INTO NORTH GEORGIA AFTER MIDNIGHT TONIGHT. MOISTURE ASSOCIATED WITH THIS FRONT IS FAIRLY SHALLOW AND GFS AND NAM BUFR DATA FOR BRASSTOWN BALD SHOW THE SATURATED LAYER FROM 700MB AND DOWNWARD. INITIALLY TEMPERATURES SUPPORT RAIN AND ISOLATED AREAS OF SNOW SHOWERS ACROSS NORTH GEORGIA...HOWEVER THIS TRANSITIONS TO MOSTLY SNOW BY 10Z. THE GFS IS INDICATING AROUND A HALF INCH OF ACCUMULATION WITH THE SNOW ACROSS FAR NORTH GEORGIA WHILE THE NAM IS CLOSER TO AN INCH. GIVEN SHALLOW LAYER OF SATURATION AND TRANSITION FROM RAIN TO SNOW...HAVE GONE LOWER THAN MODELS ON SNOW AMOUNTS. FORECAST CALLS FOR UP TO THREE TENTHS OF AN INCH ACROSS FAR NORTH GEORGIA. CONFIDENCE IS LOW ON ACCUMULATION AMOUNTS. AS THE FRONT SAGS SOUTH AND EAST ON FRIDAY...THE MOISTURE ASSOCIATED WITH IT DECREASES AND THUS PRECIP IS ONLY CONFINED TO FAR NORTH GEORGIA TONIGHT. IMPACT FURTHER SOUTH WILL ONLY BE A SLIGHT INCREASE IN CLOUD COVERAGE. HIGH PRESSURE MOVES IN BEHIND THE FRONT AND DOMINATES THROUGH THE REMAINDER OF THE SHORT TERM AS IT SHIFTS TO THE CAROLINA COAST BY SATURDAY MORNING. WINDS WILL REMAIN GUSTY ON FRIDAY...BUT APPEAR TO BE BELOW WIND ADVISORY CRITERIA AT THIS POINT. TEMPERATURES ARE NEAR A MODEL BLEND. 11 .LONG TERM /SATURDAY THROUGH THURSDAY/... /ISSUED AT 258 PM EST THU JAN 31 2013/ MODELS CONTINUE WITH TROUGH IN THE EAST THROUGH THE LONG TERM...WITH SEVERAL SHORT WAVES MOVING ACROSS THE AREA. TIMING LOOKS GENERALLY OKAY AND HAVE ONLY MADE A FEW TWEAKS. STILL SOME POSSIBILITY OF LIGHT SNOW NORTH SATURDAY NIGHT. THICKNESS VALUES LOW ENOUGH SO THAT SOME MIX POSSIBLE ALSO DURING THE DAY. AFTERNOON MAX TEMPERATURES MAY BE TOO HIGH ALSO...BUT CONFIDENCE IS LOW SO HAVE LEFT TEMPS AND PRECIP TYPE ALONE. INCLUDED IS THE PREVIOUS LONG TERM DISCUSSION. 41 .FIRE WEATHER... /ISSUED AT 258 PM EST THU JAN 31 2013/ FUELS THIS AFTERNOON CONTINUE TO BE WET. RH VALUES ON FRIDAY AND SATURDAY DROP TO 25 PERCENT FOR RIGHT AROUND FOUR HOURS...WHILE WINDS APPEAR TO BE IN THE 10 TO 15 MPH RANGE ON FRIDAY AND 5 TO 10 MPH ON SATURDAY. SINCE FUELS ARE NOT DRY...WILL NOT ISSUE A FIRE DANGER STATEMENT...BUT WILL BRIEF THE EVENING SHIFT TO CONTINUE TO MONITOR FUELS. && .AVIATION... 00Z UPDATE... VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. HOWEVER... A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND POSSIBLY BRING MID LEVEL CIGS DOWN INTO THE ATLANTA AREA BY 09-10Z FRI. THESE MID LEVEL CIGS SHOULD PUSH ENE BY 12-14Z FRI. WNW WINDS AROUND 6-8KTS TONIGHT WILL INCREASE TOWARD MORNING WITH PASSAGE OF THE FRONT... THEN BEGIN TO GUST TO AROUND 20-22KTS THROUGH THE MORNING AND EARLY TO MID AFTERNOON HOURS ON FRIDAY. WIND GUSTS SHOULD END AROUND 20-22Z FRI. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 31 44 22 54 / 5 5 5 5 ATLANTA 30 42 26 54 / 5 0 5 10 BLAIRSVILLE 24 35 19 46 / 30 20 5 20 CARTERSVILLE 29 38 20 51 / 10 0 5 20 COLUMBUS 35 52 28 59 / 0 0 5 5 GAINESVILLE 29 40 25 49 / 10 5 5 10 MACON 32 53 22 57 / 0 0 5 0 ROME 29 39 22 52 / 20 5 5 20 PEACHTREE CITY 31 44 21 55 / 0 0 5 10 VIDALIA 35 56 30 61 / 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && SHORT TERM...11/39 LONG TERM....41 AVIATION...39
Hazardous weather outlook, Jan 31, 5:46 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EST THU JAN 31 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 546 PM EST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A WEAK DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA TONIGHT. THE COMBINATION OF MOISTURE AND COLD TEMPERATURES WILL SUPPORT THE POTENTIAL FOR LIGHT SNOW SHOWERS ACROSS PARTS OF NORTH GEORGIA LATE TONIGHT. LIGHT ACCUMULATIONS ON ELEVATED... GRASSY SURFACES ARE POSSIBLE... ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA. FREEZING TEMPERATURES TONIGHT COULD RESULT IN SLICK SPOTS ON BRIDGES AND OVERPASSES IN NORTH GEORGIA. MOTORIST ARE ENCOURAGED TO SLOW DOWN AND USE EXTRA CAUTION. ADDITIONALLY... SOME MINOR FLOODING OF SMALL CREEKS AND STREAMS IS STILL OCCURRING ACROSS PARTS OF NORTH GEORGIA DUE TO THE RECENT HEAVY RAINFALL. THOSE WITH INTERESTS ALONG FLOOD PRONE CREEKS AND STREAMS SHOULD CONTINUE TO MONITOR FOR CHANGING CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... A DISTURBANCE WILL BRING ANOTHER CHANCE FOR A MIX OF LIGHT RAIN AND SNOW ACROSS MAINLY NORTH GEORGIA EARLY ON SUNDAY. HOWEVER... NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER DISTURBANCE WILL BRING MAINLY SHOWERS TO THE AREA ON TUESDAY. NO THUNDER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jan 31, 6:48 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND DMG LAFAYETTE 34.71N 85.28W
01/30/2013 WALKER GA PUBLIC
THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.
0841 AM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
01/30/2013 CHATTOOGA GA PUBLIC
ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.
0910 AM TSTM WND DMG STEPHENSVILLE 34.89N 85.55W
01/30/2013 DADE GA PUBLIC
4 TREES WERE REPORTED DOWN IN THE COUNTY.
0925 AM TSTM WND DMG 2 SW TIDINGS 34.42N 85.27W
01/30/2013 CHATTOOGA GA EMERGENCY MNGR
TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE
1101 AM TSTM WND DMG 3 E LINDALE 34.18N 85.12W
01/30/2013 FLOYD GA EMERGENCY MNGR
SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD
1101 AM TSTM WND DMG 2 ENE ROME 34.28N 85.15W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE DOWN ON POWERLINES ON WOODWARD STREET
1104 AM TSTM WND DMG 2 NE ROME 34.28N 85.16W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
IN HOME BUT IS OK
1112 AM TORNADO 2 SSW ADAIRSVILLE 34.34N 84.95W
01/30/2013 F3 BARTOW GA NWS STORM SURVEY
*** 1 FATAL, 9 INJ *** A TORNADO TOUCHED DOWN JUST
SOUTHWEST OF ADAIRSVILLE AT APPROXIMATELY 1112 AM EST.
THE TORNADO STRENGTHENED TO EF3 IN ADAIRSVILLE WHERE
DOZENS OF HOMES WERE DAMAGED OR DESTROYED. THE WORST
DAMAGE WAS ALONG HIGHWAY 140 WHERE A LARGE PORTION OF A
MANUFACTURING PLANT WAS DESTROYED. ON FATALITY OCCURED
WHEN A TREE FELL ON A MOBILE HOME. OVER 100 CARS WERE
OVERTURNED NEAR EXIT 306 ON I-75.
1115 AM NON-TSTM WND DMG MACON 32.83N 83.64W
01/30/2013 BIBB GA PUBLIC
TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 F3 BARTOW GA EMERGENCY MNGR
MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE. THIS IS A
DUPLICATE REPORT OF THE EF3 TORNADO THAT TOUCHED DOWN AT
1112 AM EST.
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 F3 BARTOW GA NWS STORM SURVEY
SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
ADAIRSVILLE. THIS IS A DUPLICATE REPORT OF THE TORNADO
THAT TOUCHED DOWN AT 1112 AM EST.
1121 AM TORNADO 3 NE ADAIRSVILLE 34.40N 84.90W
01/30/2013 F3 GORDON GA NWS STORM SURVEY
*** 8 INJ *** THIS IS A CONTINUATION OF THE EF3 TORNADO
THAT TOUCHED DOWN IN BARTOW COUNTY. NUMEROUS TREES AND
POWERLINES FROM REDBUD RD TO HWY 53...SEVERAL HOMES
DAMAGED...7 POULTRY HOMES DESTROYED AND 8 INJURIES
REPORTED IN GORDON COUNTY WHICH OCCURRED IN ONE HOME.
SEVERAL OF THE INJURIES ARE CRITICAL. THE TORNADO
TRAVELED ALMOST COMPLETELY ACROSS GORDON COUNTY WITH A
MAXIMUM OF EF3 DAMAGE...LOCATED ABOUT 7 MILES SOUTHEAST
OF CALHOUN ALONG BEASON ROAD.
1125 AM TORNADO 4 SE CALHOUN 34.45N 84.90W
01/30/2013 F3 GORDON GA NWS STORM SURVEY
MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
TIME ESTIMATED FROM RADAR. THIS IS A DUPLICATE ENTRY OF
THE EF3 TORNADO THAT ENTERED GORDON COUNTY AT 1121 AM
EST.
1200 PM TSTM WND DMG MOUNTAINTOWN 34.76N 84.56W
01/30/2013 GILMER GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN. MORE REPORTS
THROUGHOUT THE WESTERN HALF OF THE COUNTY.
1241 PM TSTM WND DMG 4 N CANTON 34.30N 84.50W
01/30/2013 CHEROKEE GA EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.
1245 PM HAIL BRASWELL 33.99N 84.96W
01/30/2013 E0.25 INCH PAULDING GA EMERGENCY MNGR
1250 PM FUNNEL CLOUD YORKVILLE 33.93N 85.00W
01/30/2013 PAULDING GA AMATEUR RADIO
FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE
1251 PM TORNADO DALLAS 33.92N 84.84W
01/30/2013 PAULDING GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
MEMORIAL DRIVE
0100 PM TSTM WND DMG 5 NW FRANKLIN 33.32N 85.16W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN.
0100 PM TSTM WND DMG FRANKLIN 33.28N 85.10W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
ROAD.
0135 PM TSTM WND DMG DAHLONEGA 34.53N 83.98W
01/30/2013 LUMPKIN GA COUNTY OFFICIAL
THE 911 CENTER HAS REPORTED UP TO 9 TREES HAD FALLEN
EARLIER ASSOCIATED WITH THE STORMS THAT MOVED THROUGH.
0207 PM HAIL 3 WSW MOUNTAIN PARK 34.06N 84.46W
01/30/2013 E1.00 INCH COBB GA PUBLIC
THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.
0313 PM TSTM WND DMG GREENVILLE 33.03N 84.71W
01/30/2013 MERIWETHER GA COUNTY OFFICIAL
MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.
0315 PM TSTM WND DMG NEWNAN 33.37N 84.80W
01/30/2013 COWETA GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
BLOCK OF HIGHWAY 16...AND NEWTON ROAD.
0315 PM FLOOD HIAWASSEE 34.95N 83.76W
01/30/2013 TOWNS GA EMERGENCY MNGR
FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
DISPLACED PER THE EM.
0345 PM TSTM WND DMG HAMILTON 32.76N 84.88W
01/30/2013 HARRIS GA PUBLIC
TREE DOWN ON US ROUTE 27.
0512 PM TSTM WND DMG AMERICUS 32.07N 84.23W
01/30/2013 SUMTER GA COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
AMERICUS.
0524 PM TSTM WND DMG 7 W MACON 32.83N 83.76W
01/30/2013 BIBB GA COUNTY OFFICIAL
NUMEROUS TREES DOWN WEST OF MACON.
0710 PM TSTM WND DMG 2 E GRESSTON 32.29N 83.22W
01/30/2013 DODGE GA COUNTY OFFICIAL
4 HOUSES WITH MAJOR ROOF DAMAGE AND SEVERAL BARNS KNOCKED
DOWN.
&&
THIS INCLUDES UPDATED INFORMATION FROM THE BARTOW/GORDON COUNTY
SURVEY. THE DAMAGE IN FLOYD...GILMER...AND FANNIN COUNTIES WAS
DETERMINED TO BE FROM STRAIGHT LINE WINDS...THOUGH SOME FUNNEL CLOUDS
WERE OBSERVED OVER THESE AREAS. ADDITIONAL SURVEYS ARE PLANNED ON
FRIDAY 2/1.
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:20 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 6 more | 55 min |
| Jan 30, 8:12 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 33 min |
| Jan 30, 10:06 PM EST | River Flood Warning | FFC | Catoosa | 34 hr |
| Jan 30, 10:06 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 56 hr |
| Jan 31, 1:52 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 5 hr |
| Jan 31, 2:02 AM EST | River Flood Warning | FFC | Cherokee | 13 hr |
| Jan 31, 2:40 AM EST | River Flood Warning | FFC | Murray, Whitfield | 32 hr |
| Jan 31, 2:40 AM EST | River Flood Warning | FFC | Whitfield | 54 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.